MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337652
Medical Device Problem Codes Device Markings/Labelling Problem (2911); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during hip replacement, it was observed that an r3 acetabular liner 32mm inner diameter x outer diameter 52mm had number 50 inscribed on the external box of the implant, instead of number 52.The surgery was resumed, without any delay, the same device.When reviewing the implants used, it was noticed that the implant with the reference 32/52 sticker is missing, and it was later notified by x-ray that there was an anomaly with the insert.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Section b5 and d3 were updated according to the new information received.Section h6 was corrected according to the new information received.Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the product was not faulty and the cause was associated with an omission on the part of the surgical instrumentation operator that confused the measurements of the implant.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that, during hip replacement, it was thought that an r3 acetabular liner 32mm inner diameter x outer diameter 52mm had number 50 inscribed on the external box of the implant, instead of number 52.The surgery was resumed, without any delay, the same device.When reviewing the implants used, it was noticed that the cause was associated with an omission on the part of the surgical instrumentation operator that confused the measurements of the implant.Patient's health is stable and was not injured as consequence of this problem.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12908661
Report Number1020279-2021-08452
Device Sequence Number3807874
Product Code JDI
UDI-Device Identifier03596010598493
UDI-Public03596010598493
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337652
Device Catalogue Number71337652
Device Lot Number21GM09735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale